Remote access

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046

Visit the AMS Bookstore for individual volume purchases.

Browse the current eBook Collections price list

Powered by MathJax

The poset of $k$-shapes and branching rules for $k$-Schur functions

About this Title

Thomas Lam, Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109, Luc Lapointe, Instituto de Matemática Y Física, Universidad de Talca, Casilla 747, Talca, Chile., Jennifer Morse, Department of Mathematics, Drexel University, Philadelphia, Pennsylvania 19104 and Mark Shimozono, Department of Mathematics, Virginia Tech, Blacksburg, Virginia 24061

Publication: Memoirs of the American Mathematical Society
Publication Year: 2013; Volume 223, Number 1050
ISBNs: 978-0-8218-7294-9 (print); 978-0-8218-9874-1 (online)
Published electronically: October 16, 2012
Keywords:Symmetric functions, Schur functions, tableaux, Schubert calculus
MSC: Primary 05E05; Secondary 14N15

View full volume PDF

View other years and numbers:

Table of Contents


  • Chapter 1. Introduction
  • Chapter 2. The poset of $k$-shapes
  • Chapter 3. Equivalence of paths in the poset of $k$-shapes
  • Chapter 4. Strips and tableaux for $k$-shapes
  • Chapter 5. Pushout of strips and row moves
  • Chapter 6. Pushout of strips and column moves
  • Chapter 7. Pushout sequences
  • Chapter 8. Pushouts of equivalent paths are equivalent
  • Chapter 9. Pullbacks
  • Appendix A. Tables of branching polynomials


We give a combinatorial expansion of a Schubert homology class in the affine Grassmannian $\mathrm {Gr}_{\mathrm {SL}_k}$ into Schubert homology classes in $\mathrm {Gr}_{\mathrm {SL}_{k+1}}$. This is achieved by studying the combinatorics of a new class of partitions called $k$-shapes, which interpolates between $k$-cores and $k+1$-cores. We define a symmetric function for each $k$-shape, and show that they expand positively in terms of dual $k$-Schur functions. We obtain an explicit combinatorial description of the expansion of an ungraded $k$-Schur function into $k+1$-Schur functions. As a corollary, we give a formula for the Schur expansion of an ungraded $k$-Schur function.

References [Enhancements On Off] (What's this?)